Jump to content

Does Klonopin Causes Hair Loss?


Recommended Posts

Hi, I was prescribed .5 mg of klonopin. I already notice how this medication is working. I Finally found a med to combat my anxiety but On the list of side effects from my pharmacy sheet it states that klonopin and can cause excessive hair loss or hair growth. I'm concern about it causing hair loss. Does anyone know the percentage of the chance it can cause hair loss & Where Can it cause hair loss. In the body or scalp? Your help will be greatly appreciated.

Edited by Robert123
Link to comment
Share on other sites

Hi Robert123,

As you know Klonopin is a benzodiazepine and is used in anxiety and bipolar plus. Hair loss is a rare side effect, I must admit that I personally do not know anyone who sufferedthis side effect on this mediation.

There is awlays a possibility thought with any drug that you get a severe reaction like this, but as I said it is a rare side effect not a common one. So don't worry about it too much as the additional anxiety will only make you more anxious.

Best Wishes

Jim Bow

Link to comment
Share on other sites

Robert123,

I've been on klonopin for a year, and I didn't notice any hair loss.

Be careful with klonopin. This is an addictive medication. it's only good for short term relief.

If you take it long term, your body will start to crave it, and you will get tense once the effect wears off. That is what I am going through now and I am currently taking steps to taper off the medication.

Hope you get better.

JB

Link to comment
Share on other sites

  • 2 weeks later...

I've never heard of anyone experiencing this side effect. I've been on Clonazepam for quite a while now, and so has an acquaintance of mine, and neither of us experienced any "hairy" side effects.

Be careful with klonopin. This is an addictive medication. it's only good for short term relief.

If you take it long term, your body will start to crave it, and you will get tense once the effect wears off. That is what I am going through now and I am currently taking steps to taper off the medication.

I think using caution with Benzodiazepines is always good advice jbii, but I sometimes feel that people are overly cautious with them, especially long-acting ones like Clonazepam, and doctors and patients are scared away from an extremely helpful medication. I have taken Clonazepam for years without noticing any tolerance. The same dosage I started with still works just as well. I sometimes take several day long breaks from it, when I'm not in any social situations, just in case. I never feel like "wanting" to take Clonazepam, I only take it when I really have to- it doesn't make me feel "good," it just helps me deal with debilitating anxiety.

Before going on this medication, I would regularly avoid normal social interaction, and would get minor tics in social situations. If I stop taking Clonazepam, I bet these problems will come back. I suppose I "depend" on this medicine to help me with my health problem, but I'm not dependent on it anymore then, say, an SSRI like Zoloft.

I'm convinced that not everyone is prone to Benzodiazepine addiction, and from everything I've read, they have some of the mildest side effects of any psych meds. However, if you feel like you are rapidly developing a tolerance, and you don't have the schedule to take break periods off the drug, then you should speak with your doctor and likely consider another medicine.

Link to comment
Share on other sites

Thanks everyone for all your advices and opinion. I agree with data that klonopin isn't any different than remeron and zoloft which I am on. The half life of klonopin is long enough for the effectiveness to last throught out the day.unlike xanax,ativan... I asked for valium and my doctor felt klonopin is safer and less dependent. I personally haven't notice any high or euphoria to abuse the drug. I just take it like i take the other AD's. My doctor told me that klonopin is safer and less addictive than the other benzos and that people confuse and believe they build tolerance to the drug when the sedating effect/high diminish but that's not the case all the time. All I can say is I been on all the AD's and antianxieties except benzos and maoi and klonopin has been the best antianxiety I have tried. Since I have read good and bad review, the worst is building tolerance to the medication. I'm a bit worried but as far as that's concern some people claim to build tolerance while other taken it for years never have. Hope I'm one of the lucky ones. good luck to everyone.

Link to comment
Share on other sites

  • 5 years later...

Hi friends,

Iam a senior female who is taking Clonazepam for 15 years. I had suffered from mid life crisis & nothing could control my high blood pressure 18 years ago. I was on & off the hospital for more than 5 years & had given almost all kinds of anti hypertensives , antidepressants , other meds ,herbals but to no avail. Until one Chinese doctor prescribed me clonazepam 2mg tab, 1/4 for chest pains not exceeding 1 tablet of 2 mg a day, also another 1/4 tab for inducing sleep as needed. But actually prior to that i took Valium , Dormicum & other tranquilizers which started at age 31 but i was always careful taking it , but there were times i must take one every night otherwise ill be a zombie in my post grad schooling, going classes without any sleep. But after then, as I've sad i suffered uncontrollable hypertension, terrible insomnia, chest pains, anxiety, panic attacks .

Its like a miracle that when i started taking it all my symptoms became lesser& lesser until i fully got my life again. For 13 years now iam taking klonopin 2mg almost every night & i have set it to that no more increase of dosage forever.. & i m still active , go gym , ballrm , even had some pole dancing , adult ballets , & went back driving since 2006 . haven't experienced hair loss , if my hair is thinning & not as good when i was younger well i accept its a physiological deterioration among the majority of people past 60 or even past 40 Iam not forgetful , i at least have 4 offices to hold even on weekends.& i feel im still young & energetic with a good posture. Sometimes i feel Clonazepam arrested my aging process as people that i meet would guess my age like iam in my 40's only.

Link to comment
Share on other sites

  • 2 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...